Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Stomach feeling bloated, tenderness, vomiting, diarrhea. Diagnosed ileus. Taking prozac. Are they its side effect?

I just brought my husband home from the ER where he was diagnosed after CT with ileus areas in his intestines. He has no infection, normal blood work. We thought he had GI virus of flu last weekend when he had violent vomiting for 15 hours and then diarhea for two days. He rested, took fluids and ate very little. Two days ago he ate bland foods and today ate high fiber cereal and green salad. He immediately got very bloated and his whole abdomen was hard and he had rebound tenderness . His pain was an eight. I took him to the ER. He was discharged on rest, fluids and bland diet to rest his bowel. Is it possible that the intestinal flu could cause an ileus? Husband also on Prozac for depression. Could this be a side effect?
Asked On : Mon, 14 Jan 2013
Answers:  2 Views:  182
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Ileus is partial or complete non mechanical blockage of small intestine / and or large intestine.
You are absolutely right that intestinal flu is the cause for this ileus.
This flu resulted in loss of electrolytes specifically potassium and this condition is called as hypo kalmia.This loss of potassium caused the stasis in your intestines.
Take rest,plenty of fluids and bland diet as advised by your doctor.
Answered: Mon, 14 Jan 2013
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

Ileus is usually caused by abdomina adhesions, large intestine tumors, twisted intestine, inflammatory bowel disease. There is no way for intestinal flu to cause such condition. Same with Prozac. If the ileus is diagnosed, you should not wait anymore, as he need surgery to remove the cause of it.

Hope this will help.
Answered: Mon, 14 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor